Alert archive / Florida / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 159, NWS Jacksonville, FL

June 2, 2003Suwannee County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 2, 2003, 6:49 PM EDT for Suwannee County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2003, 6:49 PM EDT (22:49 UTC)
Expired
Jun 2, 2003, 7:45 PM EDT
In force
56 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Suwannee County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2003-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2003-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:30 PM EDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 2, 2:30 PM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT MON JUN 2 2003

SFC ANALYSIS SHOWS WEAK FRONT ACROSS NRN FL WITH SCT SHOWERS AND
STORMS FIRING FROM GILCHRIST CO TO FLAGLER CO. LAPS ANALYSES SHOWS
SB CAPES AOB 3000 J/KG OVER ALACHUA CI AND LI -6/-7.

FORECAST...MODEL PROGS SHOW FRONT LIFTING NWD WITH CONVECTION
SHIFTING NWD. EXPECT CONVECTION GOING INTO EVENING TO BE ISOL TO SCT
AS MOST OF IT IS GENERATED FROM AFTN HEATING. TUE...SW WINDS AND
PLENTY OF LOW LEVEL MOISTURE ALONG WITH FAVORABLE INSTABILITY WITH
CAPES AOA 2000 J/KG/LI NEAR -6 AT TIMES WILL ONCE AGAIN RESULT IN
SCT CONVECTION SOME LIFT ASSOCD WITH SHORTWAVE TO OUR NW. WEAK FRONT
BOUNDARY ALSO PROGGED TO SAG SEWD TOWARD THE FORECAST AREA TUE AFTN.
WED...FRONT EXPECT TO LAY ACROSS THE CAROLINAS TO NEAR CENTRAL GA
WED AFTN. WILL GO WITH LIKELY POPS FOR SE GA AND 40-50 POPS ELSW.

MARINE...WILL CONTINUE TO LEAN TOWARD SCEC CRITERIA IN THE SHORT
TERM AS THE COLD FRONT NEARS THE AREA TUE NIGHT THRU WED. WILL
CONTINUE WITH BLO HEADLINES THRU THE END OF THE WEEK.

FIRE WX...NO CONCERNS.

EXTDD...GFS CONSISTENT IN SHOWING DEEP LAYER MOISTURE OVER THE AREA
THU AND FRI WITH PWATS MAINLY ABOVE 1.5 INCHES. A FRONTAL BOUNDARY
IS PROGGED TO BE OVER THE SE STATES FROM THE CAROLINAS TO SRN AL AND
MS AREAS. THIS IN COMBINATION WITH SEA BREEZE BOUNDARIES SUPPORT
CHANCE POPS. FOR THE WEEKEND...LATEST RUNS SHOW FRONT GETTING
REINFORCED BY A SHORTWAVE TROUGH MOVING OUT OF THE PLAINS WHILE
WEAKENING. THE FRONT WILL GET PUSHED FURTHER S AND WILL CONT TO THE
CHANCE POP FORECAST. ALTHOUGH MRF DRIES ATMOS OUT ON MON AM INCLINED
TO LEAVE POPS IN DUE TO INCONSISTENCY WITH PREVIOUS RUN.

PRELIM CCF...
AMG   68  87  70  85 /  20  40  40  60
SSI   72  85  73  83 /  30  40  40  50
JAX   70  89  71  87 /  30  40  40  50
SGJ   73  86  74  84 /  20  40  40  40
GNV   70  90  70  88 /  20  40  30  50
OCF   70  92  70  89 /  10  30  30  40

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
Hazardous weather outlook, Jun 2, 12:05 PM EDT, 6 hours 44 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-022200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT MON JUN 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE AREA.
A STATIONARY FRONT OVER NORTHEAST FLORIDA AND AN AFTERNOON SEABREEZE
FRONT WILL RESULT IN MOST OF THE STORMS OCCURRING OVER NORTHEAST
FLORIDA. NO SEVERE STORMS ARE EXPECTED...BUT A FEW STORMS COULD
PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS...SMALL HAIL...AND
LOCALLY HEAVY RAINFALL AS THEY MOVE EAST. ON AVERAGE...LIGHTNING
KILLS MORE PEOPLE EACH YEAR THAN DO TORNADOES. SEEK SHELTER SHOULD
THUNDERSTORMS APPROACH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

In the hours before

Special weather statement, Jun 2, 3:45 PM EDT, 3 hours 4 minutes before
FLZ033-036>038-040-022045-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 PM EDT MON JUN 2 2003

...STRONG THUNDERSTORMS WILL IMPACT THE FOLLOWING PUTNAM...
ALACHUA...WESTERN ST JOHNS...WESTERN FLAGLER AND NORTHERN MARION
COUNTIES...

AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF NEAR STATIONARY STRONG THUNDERSTORMS EXTENDING FROM WEST
OF CRESCENT BEACH TO NEAR MICANOPY. THIS CLUSTER OF STORMS WILL ALSO
AFFECT AREAS AROUND PALATKA...INTERLACHEN...EAST PALATKA...
WELAKA...HASTINGS...POMONA PARK AND CRESCENT CITY THROUGH 445 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

SANDRIK
Special weather statement, Jun 2, 4:52 PM EDT, 1 hour 57 minutes before
FLZ031-036-022130-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
452 PM EDT MON JUN 2 2003

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ALACHUA AND BRADFORD
COUNTIES THROUGH 530 PM...

AT 452 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHEAST OF
BROOKER...OR ABOUT 12 MILES SOUTHEAST OF WORTHINGTON SPRINGS...
STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND BROOKER...WALDO...STARKE...SAMPSON AND HAMPTON THROUGH
530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
OF POOR DRAINAGE AREAS.

HESS
Local storm report, Jun 2, 5:15 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 PM EDT MON JUN 02 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    POMONA PARK               FL   0.75 IN HAIL
06/02/03   PUTNAM

0325 PM    1 NNW PALATKA             FL   0.88 IN HAIL
06/02/03   PUTNAM

0455 PM    JONESVILLE                FL   0.88 IN HAIL
06/02/03   ALACHUA                        REPORTED BY LOCAL MEDIA

0515 PM    JONESVILLE                FL   0.88 IN HAIL
06/02/03   ALACHUA                        REPORTED BY PUBLIC

ACS/HESS
Special weather statement, Jun 2, 5:40 PM EDT, 1 hour 9 minutes before
FLZ022-022215-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
540 PM EDT MON JUN 2 2003

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN COLUMBIA COUNTY THROUGH
615 PM...

AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES WEST OF OLENO STATE
PARK...OR ABOUT 9 MILES SOUTHEAST OF ICHETUCKNEE SPRINGS
STATE...NEARLY STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND OLENO STATE PARK AND FORT WHITE
THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
OF POOR DRAINAGE AREAS.

HESS
Special weather statement, Jun 2, 6:13 PM EDT, 36 minutes before
FLZ021-022245-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
613 PM EDT MON JUN 2 2003

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SUWANNEE COUNTY
THROUGH 645 PM...

AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER SOUTHEASTERN SUWANNEE
COUNTY...OR ABOUT 7 MILES NORTH OF ICHETUCKNEE SPRINGS
STATE...NEARLY STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS ALONG STATE ROAD 247 AND AROUND HILDRETH THROUGH
645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
OF POOR DRAINAGE AREAS.

HESS
Special weather statement, Jun 2, 6:35 PM EDT, 14 minutes before
FLZ021-022300-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
635 PM EDT MON JUN 2 2003

...STRONG THUNDERSTORMS WILL IMPACT WESTERN SUWANNEE COUNTY THROUGH
700 PM...

AT 635 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES NORTHEAST OF
LURAVILLE...OR ABOUT 9 MILES NORTHEAST OF MAYO...NEARLY STATIONARY.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
LURAVILLE...MCALPIN AND ALONG STATE ROAD 51 THROUGH 700 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE
AREAS.

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:49 PM EDTSevere Thunderstorm WarningJAXPutnam56 min
Jun 2, 4:11 PM EDTSevere Thunderstorm WarningJAXAlachua49 min
Jun 2, 4:26 PM EDTSevere Thunderstorm WarningJAXMarion49 min
Jun 2, 5:11 PM EDTSevere Thunderstorm WarningJAXAlachua49 min
Jun 2, 5:49 PM EDTSevere Thunderstorm WarningJAXColumbia41 min
Jun 2, 6:01 PM EDTSevere Thunderstorm WarningJAXAlachua44 min
Jun 2, 6:31 PM EDTSevere Thunderstorm WarningJAXColumbia59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.